# SDR VE7A202006220000

- Difficulty date: June 17, 2020
- Submitted: June 22, 2020
- Operation: Air carrier
- Aircraft: N320PH
- Make and model: Urocop EC 135 P2
- Aircraft serial: 0430
- Aircraft time: 9,653 hours, 17,856 cycles
- System (JASC): 2430 · DC Generating System
- Part: Electrical Box
- Part number: 45033504
- Part serial: 1092
- Condition: Odor
- Location: Zone 100
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

SEVERAL MINUTES AFTER DEPARTING SENDING FACILITY, WITH PATIENT ONBOARD, THE NURSE ASKED ABOUT A "FIREWORKS" LIKE SMELL. UNTIL THEN, I THOUGHT THE SMELL WAS THE PATIENT. I TURNED OFF THE A/C AND FAN, OPENED THE FRESH AIR VENT. THE SMELL SUBSIDED, BUT NOT BY MUCH. AFTER A MINUTE OR SO, THE SMELL WAS TROUBLING ENOUGH THAT WE ELECTED TO DIVERT TO A NEARBY AIRPORT. SHORTLY THEREAFTER THE GEN DISCON FOR ENGINE ONE CAME ON. WE LANDED AT THE AIRPORT, CREW MADE PATIENT TRANSPORT ARRANGEMENTS AND I CONTACTED MAINTENANCE. MAINTENANCE: BEGAN TROUBLESHOOTING BY REMOVING INTERIOR AND ENGINE PANELS AND COWLINGS. NOTICEABLE SMELL WAS EMITTING FROM #1 ELECTRICAL MASTER BOX, I CONDUCTED A SYSTEM TEST ON THE DC POWER SYSTEM/GENERATION PER AMM 24-30-00,5-1 AND FOUND BOTH THE #1 ELECTRICAL MASTER BOX AND BATTERY MASTER BOX PRESENTING FAILURE ERROR CODES WHICH REQUIRE REPLACEMENT OF BOTH. #1 ELECTRICAL MASTER BOX (EMB); THALES; P/N 4503-350-4; S/N 1092. BATTERY MASTER BOX; THALES; P/N 4504-300-6; S/N 1496, SUSPECT POSSIBLE STARTER GENERATOR FAILURE AS WELL BUT UNABLE TO TEST UNTIL NEW ELECTRICAL MASTER BOX INSTALLED.  REPLACED #1 EMB AND STARTER/GENERATOR.  BATTERY MASTER BOX PASSED SELF TEST AFTER #1 EMB REPLACEMENT.
